MAUDE Adverse Event Report: BARD ACCESS SYSTEMS PG PRO 18G 8CM BASIC KIT; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

BARD ACCESS SYSTEMS PG PRO 18G 8CM BASIC KIT; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number F118080
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/31/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of rebx2177 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
The facility reported to the sales rep that the catheter broke by the hub.The midline was placed in the right upper arm with no difficulty or complications.The original needle out of the midline kit was contaminated prior to insertion so a single midline was dropped on to the field for the insertion.Placement occurred around 1630.Around 2030 the patient put his call light on complaining of his right arm being wet.The nurse found blood on his arm and the midline pulled out lying on the bed with only approximately.5cm of the catheter connected to the hub.The remaining 7cm was unable to be located after "turning the room upside down." the practitioner on call ordered multiple x-rays and scans to try to locate the midline and all scans returned negative for the missing catheter.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a break in the catheter was confirmed, but the exact cause was undetermined.The proximal end of an 18g x 8cm powerglide catheter was returned for investigation.The sample resembled the product in the photographs that were provided for investigation.One photograph showed a red colored residue on the threaded extension set connector that was attached to the purple powerglide hub.The extension set was not returned for investigation.The powerglide tubing extended 5mm from the distal end of the green strain relief sleeve.The distal section of tubing was not returned for investigation.A microscopic examination revealed that the distal end of the catheter segment was uneven.A portion of the surface of the cross section was glossy.It could not be determined if the needle damaged the catheter during insertion, which may have initiated the break.It was reported that the damage to the catheter was noted approximately 4 hours after insertion.No damage associated with the manufacturing process was observed.Based on the event description and condition of the returned sample, it appeared that the damage occurred during use, but the exact cause of the break could not be determined.The product ifu includes warnings to prevent catheter damage during insertion.A lot history review (lhr) of rebx2177 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
PG PRO 18G 8CM BASIC KIT
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7290855
Report Number3006260740-2018-00272
Device Sequence Number2249207
Product Code FOZ
UDI-Device Identifier00801741110504
UDI-Public(01)00801741110504
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K153280
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2019
Device Model NumberF118080
Device Catalogue NumberF118080
Device Lot NumberREBX2177
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2018
Event Location Hospital
Initial Date Received by Manufacturer 02/14/2018
Supplement Date Received by Manufacturer03/07/2018
Initial Report FDA Received Date02/22/2018
Supplement Report FDA Received Date04/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR
Patient Weight107